MAUDE Adverse Event Report: VOLCANO CORPORATION VISIONS PV .014 PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION VISIONS PV .014 PLATINUM; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85910P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference: (b)(4).Attempts to obtain patient identification, age and weight were unsuccessful.Attempts to obtain the patient information were made via email and phone.All reasonably known patient information is included in this report.No tests/laboratory data was available.No information was available.The implant or explant dates are not applicable to this device.No physical product investigation was possible as the device has not been returned.The instructions for use (ifu) cautions to not advance the guide wire against significant resistance.If binding occurs between the catheter and the guide wire while inside the patient, carefully remove both the wire and catheter and do not use.If binding occurs outside of the patient, remove the catheter and do not use.If resistance is encountered during pullback, remove the entire system (guide wire, ivus catheter, sheath/guide catheter) at the same time.
 
Event or Problem Description
This case was reviewed and investigated according to the manufacturer's policy.The customer reported during a peripheral procedure, a lesion below the knee was inflated by a balloon catheter.The catheter was delivered to distal of the lesion.Resistance was met during pullback inside the body and the catheter could not move with the guidewire (gw).The gw was held by hand and the catheter was removed by itself.Upon removal, the distal tip of the catheter was missing.When the gw was removed, the missing distal tip of the catheter was on the gw.Another same product and gw were used to complete the procedure.The device was inspected during prep and no damage was observed.No additional medical or surgical intervention was required or performed.There was no patient injury and no adverse events.Patient was discharged as expected and patient's condition was noted as "stable." the device has not been returned for analysis.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.There were no nonconforming material reports or deviations noted that would contribute to the reported failure mode.This complaint will be monitored as part of complaint data analysis.This event is being reported as there is a potential for harm if the event were to recur.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer's policy.The device had not been returned at the time of the initial report.The device was received on 01-23-2017.The device was visually and microscopically inspected and the distal tip was missing and was not returned with the device, the distal fillet was split and remaining portions were peeling along the scanner, the inner member was absent within the unibody, the marker tube remained with the catheter, there was stretching present on the guidewire port, there was no s-turn present in the distal shaft, the distal shaft was crinkled 33-49 mm distal to the guidewire exit port, the microcable braid was unfurled the entire length of the distal shaft.The device failed the guidewire test as resistance was encountered at the crinkled portion of the device 33-49 mm distal to the guidewire exit port.The reported damage was observed during the investigation.Without the remaining portion of the device returned, the probable cause of the reported failure could not be confirmed.There was no defects observed that could have contributed to the reported failure.It could not be determined when the cause of the failure occurred.

Brand Name
VISIONS PV .014 PLATINUM
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre dr ste 500
san diego CA 92130
MDR Report Key6268765
Report Number2939520-2017-00007
Device Sequence Number844339
Product Code OBJ
UDI-Device Identifier00845225002428
UDI-Public(01)00845225002428(17)181130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143701
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model Number85910P
Device Catalogue Number400-0200.233
Device Lot Number0242 50082384
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date02/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1